MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the biopsy valve had body fluids and filth leaking from the broken part of the forceps stopper.The issue occurred during the upper endoscopy procedure.The procedure was completed using a similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was returned, and an evaluation was completed for it.During inspection, olympus confirmed the reported event: "the elastic was torn and was supposed to be threaded through the gap, but it gouged out and left a large hole".Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that intense stress was applied by cleaving or rapidly inserting into the rubber with the biopsy forceps, resulting in a big hole.The event can be prevented by following the instructions for use which state: "chapter 4 operation, 4.3 using endotherapy accessories".Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the new forceps plug was taken out and attached to the gif-h290 to insert a biopsy forceps, but instead of passing it through the gap, the rubber was gouged out and came off, creating a large hole.There were no reports of it falling off inside the body.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19164462
Report Number9610595-2024-08466
Device Sequence Number7856043
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290
Patient SexUnknown